Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 60, NWS Springfield, MO

September 15, 2025Shannon County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 15, 2025, 2:31 AM CDT for Shannon County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2025, 2:31 AM CDT (07:31 UTC)
Expired
Sep 15, 2025, 6:30 AM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Shannon County, MO

The radar

The Springfield radar (KSGF), 163 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
2323 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WGUS53 KSGF 150731
FFWSGF
MOC203-151130-
/O.NEW.KSGF.FF.W.0060.250915T0731Z-250915T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
231 AM CDT Mon Sep 15 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  West Central Shannon County in south central Missouri...

* Until 630 AM CDT.

* At 231 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Summersville and areas along Bay Creek into the upper reaches of 
  the Jack's Fork River.

The Jack's Fork may experience a rise but flooding is not expected 
at this time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3704 9151 3712 9165 3716 9165 3718 9165
      3714 9157 3709 9147

FLASH FLOOD...RADAR INDICATED

$$

SR
1 follow-up statement
297 
WGUS73 KSGF 151125
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
625 AM CDT Mon Sep 15 2025

MOC203-151135-
/O.EXP.KSGF.FF.W.0060.000000T0000Z-250915T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-
625 AM CDT Mon Sep 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 630 AM CDT THIS MORNING FOR 
WEST CENTRAL SHANNON COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3704 9151 3712 9165 3716 9165 3718 9165
      3714 9157 3709 9147

$$

RN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 12:21 AM CDT, 2 hours 10 minutes earlier. Its key messages:

  • Hot weather to continue into the start of the week coupled with isolated to scattered afternoon shower and thunderstorm chances (15-40%). Isolated instances of downburst wind gusts up to 40-50 mph could occur with any isolated stronger storm, especially Monday afternoon.
  • A mid-week pattern change will initiate a cooling trend with better rain chances (30-60%) Wednesday into Thursday. Lingering low rain chances continue into the weekend.
  • Despite the daily chances of rain...overall rainfall will be modest this week.
Area forecast discussion, Sep 15, 12:21 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1221 AM CDT Mon Sep 15 2025

.KEY MESSAGES...

- Hot weather to continue into the start of the week coupled
  with isolated to scattered afternoon shower and thunderstorm
  chances (15-40%). Isolated instances of downburst wind gusts
  up to 40-50 mph could occur with any isolated stronger storm,
  especially Monday afternoon.

- A mid-week pattern change will initiate a cooling trend with
  better rain chances (30-60%) Wednesday into Thursday.
  Lingering low rain chances continue into the weekend.

- Despite the daily chances of rain...overall rainfall will be
  modest this week.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 230 PM CDT Sun Sep 14 2025

Our first beautiful comma-head midlatitude cyclone of the season
can be seen churning away across the west-central Plains on
mid-level water vapor imagery, as a compact shortwave ejects
off of the Rocky Mountains. Despite this development over the
past 24 hours, the big picture synoptic pattern has largely
remained the same with longwave, moisture-laden troughing over
the west CONUS, rather steep and meridional, but drier
troughing over the east CONUS, leaving a very long and steep
ridge axis stretching from east TX up to Lake Superior and
northward. The surface pattern also has remained static with the
slightly deepened low pressure system over SD, a southward
extending cold front, and an east-southeastward extending
warm/stationary front across the Upper Mississippi River
Valley.

Hot weather to continue into the start of the week:

Thanks to the static pattern highs today are on track to meet
yesterday's standards with temperatures in the lower to middle
90s. The same goes for Monday, though increased high cloud cover
may keep highs a tad cooler. Lows will also be mild in the
middle to upper 60s.

15-30% chance of showers and storms in the eastern Ozarks today:

As of 2 PM CDT, an increasingly agitated cumulus field is
present across the eastern Ozarks. Some light shower echoes have
also been noted on radar imagery. The cumulus field is
developing in an area of increased moisture along the
aforementioned warm/stationary front. Areas westward across the
Ozark Plateau have quickly mixed out to the upper 50s today. In
fact, surface analysis seems to point to a local "Ozarks
dryline" today, with the higher terrain of the Plateau quickly
drying out, spreading eastward to the lower terrain of the
eastern Ozarks. Surface observations even show light westerly
winds interacting with light easterly winds where the moisture
gradient is setup in a line from Eldon down to West Plains. The
weak convergence along this line should be the focus for
isolated to scattered showers and thunderstorms this afternoon
(15-30% chances) within the more moist and unstable air mass in
the eastern Ozarks.

While instability is higher in this area, RAP forecast soundings
still show skinny CAPE profiles much like yesterday. Therefore,
behavior of storms are expected to be largely the same with
small pulse-like showers and a few thunderstorms. Yesterday, we
saw a few 30-40 mph wind gusts as the cores of these storms
collapsed, and with thermodynamic profiles largely matching
yesterday, this can be expected today. The large majority of
cells will be showers, though a few thunderstorms could develop
with one or two becoming strong enough for 30-40 mph downburst
wind gusts.

Some short-term guidance like the RAP/HRRR/RRFS suggest that
outflow chain forcing of storms along with a weak 700 mb front
pushing west into the area may keep shower and thunderstorm
chances around after sunset and into the early overnight hours.
There's a bit of uncertainty in this scenario, but have kept
15-20% probability for precipitation through midnight in the
eastern Ozarks.

15-40% chance of showers and storms across the region Monday:

As the trough slowly approaches from the west, and the
warm/stationary surface front slowly retrogrades westward into
our area Monday, moisture--and as a result, instability--will
slightly increase compared to today. Additionally, drier/cooler
air from the approaching trough will steepen mid-level lapse
rates above already steep low-level lapse rates of 8-9 C/km from
strong daytime heating/mixing. Due to the better thermodynamics
and lift in place, chances for scattered showers and
thunderstorms increase across the region Monday afternoon to
15-40%. Additionally, these parameters introduce a strong
downburst potential as the Ozarks Pulse Severe Thunderstorm
Index increases across the region. Therefore, some isolated
thunderstorms may produce downburst wind gusts up to 40-50 mph
Monday afternoon.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 230 PM CDT Sun Sep 14 2025

Hot weather to continue Tuesday and some of the area Wednesday:

Global models continue to prog the current pattern to be mostly
static through Tuesday as the two troughs churn away in their
respective locations. This leaves upper-level deformation and
mid-level high pressure to remain over our area for this
period. As previously mentioned, the static nature of the
pattern is leading to very high confidence in temperatures with
NBM spreads at less than 2-5 degrees. Therefore, highs are
expected to continue to be in the lower to mid-90s through
Tuesday, with lows in the middle to upper 60s. Highs in the
lower to middle 90s are still expected Wednesday east of
Highway 65 as the cold front approaches from the west. Lows
Wednesday night will still be mild in the lower to middle 60s.

15-40% chances of showers and storms across the region Tuesday:

Once again, since the pattern will be static, lingering moisture
and instability along and southwest of the NW-SE oriented
warm/stationary front along the Mississippi River Valley brings
continued 15-40% chances for afternoon pop-up showers and
thunderstorms Tuesday. The best chances are along and on either
side of the Highway 65 corridor where better instability and
surface convergence is forecast to be.

Best rain chances with next system Wednesday and Thursday:

The western trough is then forecast to finally make its way
across the central Plains during the middle of next week.
Cluster analysis still shows some uncertainty in shape,
intensity, and timing, but the grand ensemble has trended to a
bit slower progression. The greater forcing during this time
period then brings better chances for more widespread rain and
thunderstorms both Wednesday and Thursday (30-60% chance). There
has been a very slight uptick in forecasted amounts from the NBM
mean as global models begin to converge, however, QPF clusters
are still not overly excited about any sort of "washouts", with
the vast majority of models keeping amounts well below an inch
through next week.

Cooling trend into next weekend following the mid-week system:

As lower heights enter the region following the system, NBM
mean temperatures continue to show a decreasing trend to near
normal. Though there is still quite a bit of spread as we get
past the next system (for example, we could see highs as low as
the upper 70s or as high as the upper 80s), the overall trend is
a decrease into next weekend.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1217 AM CDT Mon Sep 15 2025

Isolated showers and storms currently in eastern Kansas and
east-central Missouri, but are not expected to impact
airfields. VFR conditions expected to prevail through the
period with broken ceilings at 15-20 kft and light winds.
Scattered thunderstorms expected after 18Z through 00Z which
may temporarily reduce CIG/VIS to MVFR.

&&

.CLIMATE...
Issued at 152 PM CDT Thu Sep 11 2025

Values listed below are for sites where the forecast is within
3 degrees of a record.

Record High Temperatures:

September 14:
KVIH: 99/1971

September 15:
KSGF: 98/1893
KUNO: 98/1954

September 16:
KSGF: 95/2019
KVIH: 96/1954

Record High Minimum Temperatures:

September 15:
KSGF: 74/1936

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Price
LONG TERM...Price
AVIATION...Nelson
CLIMATE...Nelson
Hazardous weather outlook, Sep 14, 8:21 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
821 PM CDT Sun Sep 14 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160130-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
821 PM CDT Sun Sep 14 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited lightning risk.

DISCUSSION...

A few thunderstorms will remain possible the remainder of the
evening into the overnight hours, mainly over south central
Missouri.  Lightning will be the main hazard.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated to widely scattered showers and thunderstorms will be
possible mainly during the afternoon this week. Severe weather is
not expected and rainfall amounts will be modest, though isolated
instances of downburst wind gusts up to 40-50 mph are possible,
especially Tuesday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 4:34 AM CDTFlash Flood WarningSGFShannon, Texas3 hr
Sep 15, 1:24 PM CDTSpecial Weather StatementSGFLaclede36 min
Sep 15, 1:31 PM CDTSpecial Weather StatementSGFWright29 min
Sep 15, 1:39 PM CDTSpecial Weather StatementSGFWright36 min
Sep 15, 2:07 PM CDTSpecial Weather StatementSGFShannon23 min
Sep 15, 2:20 PM CDTSpecial Weather StatementSGFTexas25 min
Sep 15, 2:29 PM CDTSpecial Weather StatementSGFDallas16 min
Sep 15, 2:30 PM CDTSpecial Weather StatementSGFPhelps30 min
Sep 15, 2:32 PM CDTSpecial Weather StatementSGFHickory28 min
Sep 15, 2:41 PM CDTSevere Thunderstorm WarningSGFShannon, Texas34 min
Sep 15, 2:55 PM CDTSpecial Weather StatementSGFDallas20 min
Sep 15, 2:59 PM CDTSpecial Weather StatementSGFMaries16 min
Sep 15, 3:02 PM CDTSpecial Weather StatementSGFHickory13 min
Sep 15, 3:13 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Texas32 min
Sep 15, 3:16 PM CDTSpecial Weather StatementSGFMaries29 min
Sep 15, 3:26 PM CDTFlash Flood WarningSGFTexas4 hr
Sep 15, 3:31 PM CDTAreal Flood AdvisorySGFPhelps4 hr
Sep 15, 4:17 PM CDTSpecial Weather StatementSGFLawrence13 min
Sep 15, 4:25 PM CDTSpecial Weather StatementSGFDade20 min
Sep 15, 4:35 PM CDTAreal Flood AdvisorySGFMaries3 hr
Sep 15, 4:35 PM CDTSevere Thunderstorm WarningSGFOregon25 min
Sep 15, 4:48 PM CDTSpecial Weather StatementSGFDade, Lawrence27 min
Sep 15, 4:52 PM CDTAreal Flood AdvisorySGFDent3 hr
Sep 15, 5:07 PM CDTSpecial Weather StatementSGFLawrence23 min
Sep 15, 5:25 PM CDTSpecial Weather StatementSGFGreene20 min
Sep 15, 5:28 PM CDTSevere Thunderstorm WarningSGFChristian, Greene32 min
Sep 15, 5:46 PM CDTAreal Flood AdvisorySGFGreene3 hr
Sep 15, 6:00 PM CDTSpecial Weather StatementSGFCedar30 min

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.